Alert archive / California / Small Craft Advisory for Windses in 2012

Small Craft Advisory for Winds 6, NWS San Diego, CA

March 19, 2012

NWS San Diego, CA issued this small craft advisory for winds at Mar 19, 2012, 3:03 AM PDT. It took effect at Mar 19, 2012, 11:00 AM PDT. It was in force for 3 hr.

The area

The counties it named.

The facts

Issued
Mar 19, 2012, 3:03 AM PDT (10:03 UTC)
In effect from
Mar 19, 2012, 11:00 AM PDT
Expired
Mar 19, 2012, 2:24 PM PDT
In force
3 hr
Issued by
NWS San Diego, CA

What forecasters said that day

The local office's own words before this small craft advisory for winds went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Diego, CA wrote its last area forecast discussion before this small craft advisory for winds went out at Mar 18, 9:50 PM PDT, 5 hours 13 minutes earlier.

Area forecast discussion, Mar 18, 9:50 PM PDT, 5 hours 13 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE SAN DIEGO CA
950 PM PDT SUN MAR 18 2012

UPDATED TO ADD WIND ADVISORY TO THE RIVERSIDE COUNTY MOUNTAINS

.SYNOPSIS...
THE DEEP...COLD TROUGH OF LOW PRESSURE WILL BRING ANOTHER COLD NIGHT
TONIGHT. SNOW SHOWERS AND GUSTY WINDS WILL CONTINUE IN THE MOUNTAINS
WITH GREATEST COVERAGE IN SAN DIEGO COUNTY. DRIER CONDITIONS WILL
DEVELOP LATE MONDAY AND TUESDAY WHEN HIGH PRESSURE STARTS TO BUILD
OVER THE REGION. EXPECT A GRADUAL WARMING TREND THROUGH THE WORK
WEEK. HOWEVER...ANOTHER TROUGH WILL BRING COOLER LATER THIS WEEK AS
IT DEEPENS ALONG THE WEST COAST.

&&

.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...

THE COLD WINTER STORM THAT BROUGHT RAIN...STRONG WINDS...HAIL...AND
OVER A FOOT OF SNOW TO THE MOUNTAINS ABOVE 6000 FEET IS NOT QUITE
OVER YET. THE RADAR THIS EVENING SHOWED RAIN SHOWERS OVER SAN DIEGO
COUNTY WITH A FEW WITH EMBEDDED HEAVIER CELLS CAPABLE OF PRODUCING
SMALL HAIL. SNOW SHOWERS CONTINUED OVER ALL THE MOUNTAINS THIS
EVENING...WITH BURSTS OF MODERATE TO HEAVY SNOW IN THE HEAVIER
CELLS. THE GREATEST COVERAGE WAS OVER SAN DIEGO COUNTY.

THIS EVENING AND THE 00Z NKX SOUNDING WAS STILL UNSTABLE WITH A CAPE
OF 357 J/KG. THE FORECAST SOUNDINGS SHOW POSITIVE CAPE THROUGH
MONDAY AFTERNOON...ALTHOUGH IT WILL NOT BE AS UNSTABLE OR MOIST AS
YESTERDAY. HOWEVER...THE IR AND WV SATELLITE LOOPS SHOW ANOTHER WEAK
VORTICITY MAX RACING DOWN THE COAST THIS EVENING HEADING FOR SOCAL.
THE 00Z NAM12 HAS INITIALIZED THIS FEATURE FAIRLY WELL...TRACKING
THIS SHORTWAVE ACROSS SOCAL EARLY MONDAY MORNING. RADAR DETECTED
WEAK ECHOES ROUNDING PT CONCEPTION THIS EVENING...INTERACTING WITH A
FAIRLY DEEP LOW LEVEL MOIST LAYER TO 8000 FEET. THIS WILL KEEP
CHANCES FOR SHOWERS GOING THROUGH MONDAY MORNING...MAINLY IN SAN
DIEGO COUNTY. OROGRAPHIC SNOW SHOWERS WILL CONTINUE IN THE MOUNTAINS
AS 850 MB WINDS REMAIN VERY STRONG FROM 40-50KT THROUGH 12Z...BEFORE
DECREASING TO 20KT THROUGH 18Z. THE STRONG WINDS...SUBFREEZING
TEMPERATURES AND OCCASIONAL BURSTS OF MODERATE TO HEAVY SNOW SHOWERS
LOOK STRONG ENOUGH TO SUPPORT A WINTER WEATHER ADVISORY IN THE SAN
DIEGO COUNTY MTNS THROUGH 9 AM MONDAY. FARTHER NORTH IN THE SAN
BERNARDINO AND RIVERSIDE COUNTY MTNS THE MOISTURE FIELDS ARE LESS
FAVORABLE...AND AN ADVISORY DOES NOT LOOK LIKE IT WILL BE NEEDED.
BUT STRONG WEST WINDS WILL IMPACT THE TRANSVERSE RANGE IN THE
RIVERSIDE COUNTY MOUNTAINS WHERE A WIND ADVISORY HAS BEEN ISSUED.

ON MONDAY NIGHT AND TUESDAY...A DRIER AND WARMER AIRMASS WILL MOVE
INTO THE SOUTHWEST AS HIGH PRESSURE STARTS TO BUILD.  THIS RIDGE OF
HIGH PRESSURE WILL BRING 5 TO 10 DEGREES OF WARMING TUESDAY...AND
EVEN GREATER WARMING WEDNESDAY.

NOT A LOT OF CONFIDENCE IN THE EXTENDED WITH THE HANDLING OF THE
NEXT PACIFIC TROUGH. IT WILL TURN GRADUALLY COOLER THU THROUGH
SUN...BUT THE RAIN CHANCES ARE THE MOST PRESSING CONCERN. THE GFS
TRACKS THE TROUGH CLOSEST TO THE COAST WITH QPF SUNDAY. THE ECMWF IS
FARTHER WEST AND KEEPS US DRY THROUGH THE WEEKEND...AND IS THE
PREFERRED SOLUTION THIS EVENING.

FORECAST WILL BE UPDATED SHORTLY TO ADD THE WINTER WEATHER ADVISORY
TO THE SAN DIEGO COUNTY MOUNTAINS THROUGH 9 AM MONDAY.

&&

.AVIATION...
190300Z...MULTIPLE CLD LAYERS 3000-7000 FT MSL WITH EMBEDDED -SHRA
AND SCT-BKN CLDS AOA 10000 FT MSL WILL CONTINUE OVER AND W OF THE
MTS THROUGH 19/0600 UTC. -SHRA WILL MAINLY BE FOCUSED OVER SAN DIEGO
COUNTY AND THE SAN BERNARDINO COUNTY MTS...DECREASING GRADUALLY
OVERNIGHT INTO MONDAY MORNING. SCT-BKN CLDS 3500-8500 FT MSL WILL
LINGER OVER AND W OF THE MTNS DURING THE DAY MONDAY WITH AN ISOL
-SHRA OR TWO POSSIBLE.

GUSTY WEST WINDS 15 TO 25 KT WITH GUSTS TO 40-50 KT WILL CONTINUE
OVER THE MTNS AND DESERTS...AGAIN PRIMARILY IN SAN DIEGO
COUNTY...THROUGH MID MONDAY MORNING...RESULTING IN MOD UDDFS OVER
AND E OF THE MTNS.

&&

.MARINE...
A HIGH AMPLITUDE TROUGH WILL CONTINUE TO BRING WEST TO NORTHWEST
WINDS 20-25 KT WITH GUSTS TO 35 KT OVER THE COASTAL WATERS THROUGH
EARLY MONDAY MORNING. LATEST OBSERVATIONS FROM THE SAN CLEMENTE BUOY
SHOW THE LARGE WEST-NORTHWEST SWELL PEAKING AT ABOUT 12 FEET WITH A
PERIOD OF 12-14 SECONDS...AND STEEP WIND WAVES OF 6 TO 8 FEET. SEA
HEIGHTS WILL GRADUALLY DECLINE OVERNIGHT AND THROUGH MONDAY. A GALE
WARNING REMAINS IN EFFECT FOR THE INNER AND OUTER COASTAL WATERS
THROUGH 3 AM PDT MONDAY.

THE LARGE SWELL WILL ALSO PRODUCE ELEVATED SURF ALONG THE BEACHES OF
SOUTHERN CALIFORNIA INTO MONDAY MORNING. SURF OF 6 TO 9 FEET WITH
HIGHER SETS IS POSSIBLE. A HIGH SURF ADVISORY REMAINS IN EFFECT FOR
ORANGE COUNTY THROUGH MONDAY MORNING AND SAN DIEGO COUNTY THROUGH
MONDAY AFTERNOON.

&&

.SGX WATCHES/WARNINGS/ADVISORIES...
CA...WINTER WEATHER ADVISORY UNTIL 9 AM PDT MONDAY FOR THE SAN
     DIEGO COUNTY MOUNTAINS.

     WIND ADVISORY FOR THE RIVERSIDE COUNTY MOUNTAINS UNTIL 9 AM
     MONDAY.

     WIND ADVISORY UNTIL 10 AM PDT MONDAY FOR THE COACHELLA VALLEY...
     SAN DIEGO COUNTY DESERTS.

     WIND ADVISORY UNTIL 3 AM PDT MONDAY FOR THE APPLE AND LUCERNE
     VALLEYS.

     HIGH SURF ADVISORY UNTIL 2 AM PDT MONDAY FOR THE BEACHES IN THE
     ORANGE COUNTY COASTAL AREAS.

     HIGH SURF ADVISORY UNTIL 2 PM PDT MONDAY FOR THE SAN DIEGO
     COUNTY COASTAL AREAS.

PZ...GALE WARNING UNTIL 3 AM PDT MONDAY FOR THE COASTAL WATERS FROM
     SAN MATEO POINT TO THE MEXICAN BORDER AND OUT 30 NM...
     WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING
     30 TO 60 NM OUT INCLUDING SAN CLEMENTE ISLAND.

&&

PUBLIC...MOEDE
AVIATION/MARINE...TS
Hazardous weather outlook, Mar 18, 9:30 PM PDT, 5 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN DIEGO CA
930 PM PDT SUN MAR 18 2012

CAZ042-043-048-050-055>058-060>062-PZZ750-775-191300-
ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS-
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN DIEGO COUNTY VALLEYS-SAN BERNARDINO COUNTY MOUNTAINS-
RIVERSIDE COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS-
SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-
COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-
COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER AND OUT
30 NM-
WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO
60 NM OUT INCLUDING SAN CLEMENTE ISLAND-
930 PM PDT SUN MAR 18 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ALL OF EXTREME
SOUTHWESTERN CALIFORNIA.

.DAY ONE...TONIGHT

WINDY AND COLD WITH SCATTERED RAIN AND SNOW SHOWERS...MOST
WIDESPREAD OVER THE SAN DIEGO COUNTY MOUNTAINS WHERE A WINTER
WEATHER ADVISORY IS IN EFFECT. WINDY IN THE DESERTS WHERE WIND
ADVISORIES ARE IN EFFECT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

SNOW SHOWERS AND GUSTY WEST WINDS IN THE SAN DIEGO COUNTY MOUNTAINS
MONDAY MORNING. GUSTY WEST WINDS IN THE MOUNTAINS AND DESERTS MONDAY
MORNING.

.SPOTTER INFORMATION STATEMENT...
SKYWARN WEATHER ACTIVATION IS NOT REQUESTED FOR THIS AREA...HOWEVER
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS.

MOEDE

In the hours before

Local storm report, Mar 18, 10:42 PM PDT, 4 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN DIEGO CA
1042 PM PDT SUN MAR 18 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0614 AM     NON-TSTM WND GST 5 SW DULZURA            32.60N 116.84W
03/18/2012  M58.00 MPH       SAN DIEGO          CA   MESONET

            OTAY MOUNTAIN - ELEVATION 3283 FT MSL.

0340 PM     NON-TSTM WND GST 3 SSE JULIAN            33.04N 116.56W
03/18/2012  M60.00 MPH       SAN DIEGO          CA   MESONET

            HARRISON PARK - ELEVATION 4861 FT MSL. SUSTAINED 40 MPH
            WINDS AT 2000 PDT. ANEMOMETER MADE BE PARITALLLY LOADED
            WITH SNOW/ICE AS TEMPERATURE BELOW FREEZING ALL DAY.

0500 PM     HIGH SUST WINDS  3 NNE LA JOLLA          32.89N 117.25W
03/18/2012  M40.00 MPH       SAN DIEGO          CA   MESONET

            TORREY PINES GLIDER PORT - ELEVATION 371 FT MSL.

0500 PM     HIGH SUST WINDS  1 W BOULEVARD           32.66N 116.29W
03/18/2012  M42.00 MPH       SAN DIEGO          CA   MESONET

            BOULEVARD WEST - ELEVATION 3404 FT MSL.

&&

RBALFO
Local storm report, Mar 18, 11:37 PM PDT, 3 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN DIEGO CA
1137 PM PDT SUN MAR 18 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0830 PM     HEAVY SNOW       18 S PALM SPRINGS       33.57N 116.54W
03/18/2012  U0.0 INCH        RIVERSIDE          CA   LAW ENFORCEMENT

            HIGHWAY 74 CLOSED DUE TO HEAVY SNOW AND BLIZZARD
            CONDITIONS BETWEEN PINYON PINES AND ANZA.

0900 PM     HEAVY SNOW       BIG BEAR CITY           34.27N 116.85W
03/18/2012  M27.0 INCH       SAN BERNARDINO     CA   NEWSPAPER

            SNOW SUMMITT AND BEAR MOUNTAIN SKI REORTS REPORTING 27
            INCHES NEW SNOW.

0900 PM     HEAVY SNOW       WRIGHTWOOD              34.36N 117.63W
03/18/2012  M22.0 INCH       SAN BERNARDINO     CA   NEWSPAPER

            MOUNT BALDY AND MOUNTAIN HIGH SKI RESORT REPORTING 22
            INCHES OF NEW SNOW PAST 24 HOURS.

0934 PM     HEAVY SNOW       JACUMBA                 32.62N 116.19W
03/18/2012  M3.0 INCH        SAN DIEGO          CA   NWS EMPLOYEE

            ALONG INTERSTATE 8 BETWEEN INKOPAH AND ALPINE. SNOW AND
            BLOWING SNOW, WINDS ESTIMATED 50 MPH.

0956 PM     HEAVY SNOW       2 ENE CUYAMACA PEAK     32.96N 116.58W
03/18/2012  U0.0 INCH        SAN DIEGO          CA   LAW ENFORCEMENT

            HIGHWAY 79 NEAR PASO PICHACHO CAMPGROUND, ELEVATION 4875
            FT MSL - HEAVY SNOW VERY LOW VISIBILITY

1038 PM     HEAVY SNOW       RUNNING SPRINGS         34.21N 117.11W
03/18/2012  U24.0 INCH       SAN BERNARDINO     CA   PUBLIC

            ELEVATION 6200 FT MSL. SNOWFALL RATES 1.5 INCHES PER
            HOUR. REDUCED VISIBILITY IN SNOW/BLOWING SNOW. SNOW
            DRIFTS FORMING. REPORTED BY SPOTTER SBD256.

&&

RBALFO
Local storm report, Mar 19, 12:43 AM PDT, 2 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SAN DIEGO CA
1243 AM PDT MON MAR 19 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 PM     HEAVY SNOW       BIG BEAR CITY           34.27N 116.85W
03/18/2012  M27.0 INCH       SAN BERNARDINO     CA   NEWSPAPER

            SNOW SUMMITT AND BEAR MOUNTAIN SKI RESORTS REPORTING 27
            INCHES NEW SNOW IN PAST 24 HOURS.

&&

RBALFO

The office that day

Everything else NWS San Diego, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 18, 9:17 PM PDTWinter Weather AdvisorySGXRiverside, San Bernardino, San Diego16 hr
Mar 19, 3:03 AM PDTSmall Craft Advisory for Hazardous SeasSGX8 hr
Mar 19, 3:25 AM PDTFrost AdvisorySGXRiverside, San Bernardino, San Diego30 hr

Nearby

Small Craft Advisory for Windses in California, 2012Every small craft advisory for winds in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.